My medication has been changed…

I’ve said in past posts I want this blog to be honest and today was my first appointment with my consultant since starting it, so I have decided to write about how it went. 

I checked in, had my weight taken, I’ve lost 6kg since my last appointment, which I’m happy about. I also had my blood pressure checked, which was perfect. Urine is also checked at consultant appointments and mine thankfully showed no abnormalities.

I went with a list today, I tend to forget what I need to say to my consultant. I firstly discussed my hair and showed him pictures of my hairloss, he said unfortunately this is part of your illness, which I know but it’s important to tell your consultant of any new symptoms. Next, I discussed how I have developed acne since starting treatment for Lupus. He said the spots are in the region where a Lupus rash would typically be but he doesn’t think it’s Lupus related. As this isn’t his department he is writing to my GP to treat me for acne. They tried to treat it once before…but that’s a different story entirely. I then discussed dizziness upon standing up but I said this could be due to my poor appetite but I’m not sure. My consultant said it’s all down to just having Lupus.

He asked his routine questions “do you have joint pain?” I replied yes, most days. He then asked “how are your headaches?” I explained how I recently had a migraine for 5 continuous days. He then asked “do you have eye pain with these headaches?” which, today I had pain in my eyes, I explained yes and that it’s a sharp pain and that sometimes I see white flashes (usually as I’m falling asleep).

After going through my list and answering his questions, he said he’s going to change my medication due to me still having headaches and joint pain. I had a feeling that he would change it, no not a feeling, I knew he would change it. He was debating Azathioprine or Warfarin, but decided Azathioprine. From the information I’ve gathered so far, it’s similar to Methotrexate but my consultant feels Methotrexate isn’t as affective in Lupus. It is an immune suppressant and it can take 6-12 weeks before I notice any benefit. 

I start Azathioprine tomorrow. I will need a weekly blood test until I’m stable on the medication which will then hopefully go down to fortnightly, monthly then every 3 months…it’s good needles don’t bother me! The reason for this is, like Methotrexate, it can affect the liver. 

I’m hopeful this new tablet on top of my other medication will make a difference and gets me somewhat back to my old self!

Advertisements

4 thoughts on “My medication has been changed…

  1. In my experience, methetrexate is the next level up in terms of treatment. I started on Azathioprine.

    Why did he suggest warfarin?

    Do you take meds for your migraines?

    I recommend you try morrocan oil from salons for your hair! Saved my hair and curls. X

    Like

  2. Emily magic,
    After the first two words I gazed into nothingness for only heavens know how long thinking of what to say…
    …I really don’t know what to say…just only I could take the pains away…I would if I could…
    …I will always include you in my prayers…
    …you will alway be magic to me…

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.